Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 14, NWS Brownsville, TX

June 12, 2025Cameron County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Jun 12, 2025, 10:35 PM CDT for Cameron County, Willacy County, Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2025, 10:35 PM CDT (03:35 UTC)
Expired
Jun 13, 2025, 3:00 AM CDT
In force
4 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 3.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2025-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2025-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3292 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
1.3
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted.

640 
WWUS74 KBRO 130335
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1035 PM CDT Thu Jun 12 2025

TXZ255-354-355-454-455-130600-
/O.NEW.KBRO.WI.Y.0014.250613T0335Z-250613T0600Z/
Inland Cameron-Coastal Willacy-Coastal Cameron-Willacy Island-
Cameron Island-
Including the cities of Harlingen, South Padre Island, Port
Mansfield, Brownsville, Laguna Vista, Boca Chica Beach, and Port
Isabel
1035 PM CDT Thu Jun 12 2025

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Cameron Island, Coastal Cameron, Coastal Willacy, Inland 
  Cameron, and Willacy Island Counties.

* WHEN...Until 1 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Gusty winds in the wake of convection will 
  continue to persist across portions of Willacy and Cameron 
  counties into tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Hallman
1 follow-up statement
353 
WWUS74 KBRO 130557
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1257 AM CDT Fri Jun 13 2025

TXZ255-354-355-454-455-130800-
/O.EXT.KBRO.WI.Y.0014.000000T0000Z-250613T0800Z/
Inland Cameron-Coastal Willacy-Coastal Cameron-Willacy Island-
Cameron Island-
Including the cities of Laguna Vista, Brownsville, Boca Chica
Beach, Port Mansfield, Port Isabel, Harlingen, and South Padre
Island
1257 AM CDT Fri Jun 13 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Cameron Island, Coastal Cameron, Coastal Willacy, Inland 
  Cameron, and Willacy Island Counties.

* WHEN...Until 3 AM CDT early this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Caceres

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jun 12, 6:30 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 12, 6:30 PM CDT, 4 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
630 PM CDT Thu Jun 12 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Friday night)
Issued at 1244 PM CDT Thu Jun 12 2025

An upper level trough will continue to move through the Southern
Plains during the duration of the short term forecast period. This
trough is expected to bring instability that could foster the
development of showers and thunderstorms. However, the chances of
rain should come to the end by the early part of tonight. Even then,
the chances of rain are low (less than 30%) for Deep South Texas and
the Rio Grande Valley.

After this afternoon, rain-free conditions are expected to persist
through the rest of the period. Allowing for temperatures to rise
again. As such, the high temperatures for the short term forecast
period are expected to be in the range of upper 90s to the lower
triple digits. The low temperatures are expected to be mostly in the
70s with some places reaching into the lower 80s. While mostly
posing a Heat Risk of mostly Moderate to Major, there are a couple
of places that could see Extreme as well. There could be a few areas
tomorrow that could need a Heat Advisory. However, the confidence is
not high enough at this time to issue one based on the timing at
this point.

&&

.LONG TERM...
(Saturday through next Thursday)
Issued at 1244 PM CDT Thu Jun 12 2025

Southeasterly flow is expected to persist over Deep South Texas and
the Rio Grande Valley allowing for the low-level moisture flow to
continue through the long term forecast period. With a mid-level
ridge in place for the early part of the long term forecast period,
rain chances are going to be rather low. However, the ridge is
expected to weaken a bit allowing for rain chances to develop mostly
along the coast with the afternoon seabreeze. Even then the rain
chances are low to medium (30-40%). These chances of rain are
expected to remain for the rest of the period.

Temperatures for the long term forecast period feature highs in the
range of the upper 90s to lower triple digits with low temperatures
mostly in the 70s. However a few places could get into the lower
80s. The Heat Risk for Saturday is mostly in the Major, with some
areas in the Moderate risk and even fewer locations in the Extreme
risk. From Sunday onward, the Heat Risk does trend downward through
the long term forecast period. The heat indices also generally
decrease through the period as well, but they do start close to Heat
Advisory levels.

&&

.AVIATION...
(00Z TAFS)
Issued at 624 PM CDT Thu Jun 12 2025

Ongoing convection to the west and north of the TAF sites will be
expected to continue through the next several hours. The slow
northeasterly motion of these cells should keep them away from the
TAF sites, though convection in the vicinity of MFE will need to
be monitored. VFR conditions will likely continue through the TAF
period, though there is a low potential for MVFR ceilings to
develop overnight. Southeasterly winds are expected to continue
through the period, with wind gusts decreasing overnight, and
picking up around sunrise Friday.

&&

.MARINE...
Issued at 1244 PM CDT Thu Jun 12 2025

Generally light to moderate southeasterly winds and low to
moderate seas will allow generally favorable conditions to continue
through the period. Rain chances remain very low (less than 10%)
through the weekend, however rain chances do increase back up to low
to medium (around 30 to 40%) around the start of the work week next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             82  95  81  95 /  10  10  10  10
HARLINGEN               79  97  79  97 /   0  10   0  10
MCALLEN                 81 101  81 101 /  10  10   0  10
RIO GRANDE CITY         79 100  79 100 /  10   0   0   0
SOUTH PADRE ISLAND      82  89  82  88 /  10  10  10  10
BAYVIEW/PORT ISABEL     80  93  80  93 /  10  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...64
LONG TERM....64
AVIATION...60-BE

In the hours before

Special weather statement, Jun 12, 6:24 PM CDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Brownsville TX
624 PM CDT Thu Jun 12 2025

TXZ252-253-130000-
Southern Hidalgo TX-Starr TX-
624 PM CDT Thu Jun 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HIDALGO AND SOUTH
CENTRAL STARR COUNTIES THROUGH 700 PM CDT...

At 623 PM CDT, Doppler radar was tracking a strong thunderstorm over
Los Ebanos. This thunderstorm was nearly stationary.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Mission, Palmview, Penitas, Sullivan City, La Joya, Palmhurst, Los
Ebanos, La Grulla, Narciso G. Cavazos Elementary School, and
Abram-Perezville.

This includes US Highway 83 between mile markers 830 and 850.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2617 9836 2616 9839 2620 9844 2623 9845
      2622 9848 2620 9848 2625 9856 2624 9855
      2622 9856 2626 9859 2625 9862 2626 9862
      2624 9864 2624 9867 2626 9868 2627 9871
      2641 9865 2630 9832 2619 9830 2615 9835
TIME...MOT...LOC 2323Z 237DEG 2KT 2624 9854

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Hallman
Special weather statement, Jun 12, 6:46 PM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Brownsville TX
646 PM CDT Thu Jun 12 2025

TXZ252-253-353-130030-
Southern Hidalgo TX-Northern Hidalgo TX-Starr TX-
646 PM CDT Thu Jun 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HIDALGO AND
SOUTHEASTERN STARR COUNTIES THROUGH 730 PM CDT...

At 646 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Victoria, or 9 miles north of Sullivan City, moving southwest at
10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mission, Palmview, Penitas, Sullivan City, La Joya, Palmhurst,
Garciasville, Los Ebanos, Sharyland, and Mccook.

This includes US Highway 83 between mile markers 826 and 850.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2617 9834 2616 9839 2620 9844 2622 9844
      2622 9848 2620 9848 2625 9856 2622 9856
      2626 9859 2624 9867 2627 9872 2629 9871
      2630 9875 2633 9875 2633 9878 2653 9858
      2656 9830 2638 9841 2636 9823 2612 9832
TIME...MOT...LOC 2346Z 027DEG 7KT 2641 9858

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Hallman
Special weather statement, Jun 12, 8:23 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Brownsville TX
823 PM CDT Thu Jun 12 2025

TXZ253>255-130230-
Inland Willacy TX-Southern Hidalgo TX-Inland Cameron TX-
823 PM CDT Thu Jun 12 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HIDALGO...WESTERN
CAMERON AND SOUTHWESTERN WILLACY COUNTIES THROUGH 930 PM CDT...

At 823 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lyford Elementary School to Hidalgo. Movement
was southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mission, Pharr, Harlingen, Weslaco, San Juan, San Benito, Alamo,
Donna, Mercedes, and Raymondville.

This includes the following highways...
 Interstate Highway 69 E between mile markers 14 and 47.
 Interstate Highway 69 C between mile markers 1 and 6.
 US Highway 281 between mile markers 784 and 832.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2603 9766 2602 9774 2607 9786 2607 9803
      2604 9807 2605 9807 2607 9813 2605 9815
      2607 9818 2606 9820 2612 9827 2612 9830
      2610 9830 2617 9834 2617 9840 2648 9779
      2634 9748 2596 9760
TIME...MOT...LOC 0123Z 307DEG 14KT 2640 9779 2610 9829

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Hallman
Local storm report, Jun 12, 9:54 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
954 PM CDT Thu Jun 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     Tstm Wnd Gst     2 NE Weslaco            26.18N 97.97W
06/12/2025  M58 MPH          Hidalgo            TX   AWOS

            AWOS station KTXW Weslaco Midvally.

&&
Local storm report, Jun 12, 10:01 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
1001 PM CDT Thu Jun 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     Tstm Wnd Dmg     2.75 NNE Weslaco        26.20N 97.97W
06/12/2025                   Hidalgo            TX   Emergency Mngr

            Weslaco Emergency Management reported a
            residence trailer was rolled during strong
            winds just north of the expressway near Mile
            10 and Mile 4 1/2 West with no injuries.
            Time estimated from radar.

&&
Special weather statement, Jun 12, 10:05 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1005 PM CDT Thu Jun 12 2025

TXZ253>255-354-355-130345-
Inland Willacy TX-Coastal Cameron TX-Southern Hidalgo TX-
Coastal Willacy TX-Inland Cameron TX-
1005 PM CDT Thu Jun 12 2025

...GUSTY SHOWERS WILL IMPACT SOUTHEASTERN HIDALGO...NORTHWESTERN
CAMERON AND WILLACY COUNTIES THROUGH 1045 PM CDT...

At 1005 PM CDT, Doppler radar was tracking gusty showers along a line
extending from Black Elementary School to near Dishman Elementary
School. Movement was east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Harlingen, Weslaco, San Benito, Mercedes, Raymondville, La Feria,
Progreso, Santa Rosa, Lyford, and Rio Hondo.

This includes the following highways...
 Interstate Highway 69 E between mile markers 20 and 49.
 US Highway 281 between mile markers 798 and 820.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2603 9774 2603 9776 2605 9777 2603 9779
      2606 9780 2605 9781 2605 9786 2607 9786
      2605 9797 2607 9803 2604 9804 2604 9807
      2607 9808 2607 9811 2628 9796 2660 9768
      2661 9741 2640 9733
TIME...MOT...LOC 0305Z 257DEG 16KT 2614 9797 2630 9770

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Hallman

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:17 PM CDTSevere Thunderstorm WarningBROHidalgo, Willacy43 min
Jun 12, 7:38 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Willacy52 min
Jun 12, 7:46 PM CDTAreal Flood AdvisoryBROHidalgo99 min
Jun 12, 8:15 PM CDTFlash Flood WarningBROHidalgo76 min
Jun 12, 8:20 PM CDTAreal Flood AdvisoryBROHidalgo65 min
Jun 12, 8:23 PM CDTSpecial Weather StatementBROHidalgo67 min
Jun 12, 10:05 PM CDTSpecial Weather StatementBROWillacy40 min
Jun 12, 10:07 PM CDTSpecial Marine WarningBRO53 min
Jun 12, 10:57 PM CDTSpecial Marine WarningBRO93 min
Jun 13, 12:28 AM CDTSpecial Marine WarningBRO70 min

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.